MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 PLATINUM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 PLATINUM; WIRE, GUIDE, CATHETER
Catalog Number M001468080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Inspection of the returned device found it was stretched and kinked, likely due to procedural factors, and broken at distal tip.Magnified examination of the fracture site and analysis of scanning electron microscopy (sem) images to further characterize the fracture showed the guidewire was likely bent and pulled, subsequently resulting in the break.The location of the bends and fracture suggest the guidewire was damaged and broke during the procedure, however, an exact cause cannot be determined.
 
Event or Problem Description
Analysis of the returned guidewire found it was broken at the distal end.There was no clinical consequence to the patient.

Brand Name
TRANSEND EX 014/205 PLATINUM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key7708743
Report Number3008853977-2018-00031
Device Sequence Number904095
Product Code DQX
UDI-Device Identifier08714729326267
UDI-Public08714729326267
Combination Product (Y/N)N
PMA/510(K) Number
K971254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2019
Device Catalogue NumberM001468080
Device Lot Number21150650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2018
Initial Report FDA Received Date07/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1